zbMATH — the first resource for mathematics

An asymptotic condition for computing the logarithmic Sobolev constant on the line. (Une condition asymptotique pour le calcul de constantes de Sobolev logarithmiques sur la droite.) (French. English summary) Zbl 1220.46022
Summary: An explicit formula for the logarithmic Sobolev constant relative to real diffusions or to integer-valued birth and death processes is presented, under an asymptotic assumption for quantities naturally associated to Hardy inequalities in this context. Taking into account exact comparisons between entropy and appropriate variances, the proof goes back to Poincaré’s inequality situation.
46E35 Sobolev spaces and other spaces of “smooth” functions, embedding theorems, trace theorems
37A30 Ergodic theorems, spectral theory, Markov operators
60E15 Inequalities; stochastic orderings
94A17 Measures of information, entropy
26D15 Inequalities for sums, series and integrals
Full Text: DOI EuDML
[1] F. Barthe et C. Roberto. Sobolev inequalities for probability measures on the real line. Studia Math. 159 (2003) 481-497. · Zbl 1072.60008 · doi:10.4064/sm159-3-9 · journals.impan.gov.pl
[2] S. G. Bobkov et F. Götze. Exponential integrability and transportation cost related to logarithmic Sobolev inequalities. J. Funct. Anal. 163 (1999) 1-28. · Zbl 0924.46027 · doi:10.1006/jfan.1998.3326
[3] C. Dellacherie et P.-A. Meyer. Probabilités et potentiel. Chapitres V à VIII . Hermann, Paris, revised edition. Théorie des martingales, 1980. [Martingale theory.] · Zbl 0464.60001
[4] L. Gross. Logarithmic Sobolev inequalities. Amer. J. Math. 97 (1975) 1061-1083. JSTOR: · Zbl 0318.46049 · doi:10.2307/2373688 · links.jstor.org
[5] L. Miclo. Quand est-ce que des bornes de Hardy permettent de calculer une constante de Poincaré exacte sur la droite ? Préprint, consultable sur http://hal.ccsd.cnrs.fr/ccsd-00017875, 2005.
[6] L. Miclo. Une condition asymptotique pour le calcul de constantes de Sobolev logarithmiques sur la droite. Préprint de la première version, consultable sur http://hal.ccsd.cnrs.fr/ccsd-00097577, 2006.
[7] B. Muckenhoupt. Hardy’s inequality with weights. Studia Math. 44 (1972) 31-38. · Zbl 0236.26015 · eudml:217718
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.